Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    daibetes
    avatar
    cwille posted:
    ok here is a question, first though i hope everybody had a blessed easter, now i went to the doctor the other day and was told that my sugar level was awful high. I was in the hospital a month ago and they of course drew blood and the results showed my sugar level was high, of course they didn't say anything in the hospital. So now my doc is checking me for diabetes, i am overweight, but never had problems before , therefore i was wondering if the prednisone i am on could cause that problem , i am also on spiriva and symbicort as well as qvar now. Oh and of course albuterol. I have been on prednisone since at least last november. Actually before that i just can't remember when i started it. i was just wondering if anybody else has had this problem. I have gained 20 pounds since last nov, after losing 20 pounds before that,(that was on my own) i know steroids do wierd things to your body but this is a new one to me. any help would be appreciated.

    god bless.
    Reply
     
    avatar
    cwille responded:
    sorry about the spelling. lol
     
    avatar
    Aqua14 responded:
    Unfortunately, yes, oral steroids can definitely raise your blood sugar and trigger or worsen diabetes; it's a well-known side effect of prednisone. If you Google it you can find some information that you can discuss with your doctor and you and your doctor can jointly determine whether the benefit of taking prednisone long-term outweighs the risks of severe side effects such as diabetes. Hope this helps. Take care & good luck. Judy


    Helpful Tips

    exercise
    I ve been trying to inmporve the slight asthma i have by exercising more More
    Was this Helpful?
    12 of 14 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center